Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 315, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2007, 10:15 PM CDT for Saint Croix County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2007, 10:15 PM CDT (03:15 UTC)
- Expired
- Aug 13, 2007, 10:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 6:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2096 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 140315 SVRMPX WIC109-140345- /O.NEW.KMPX.SV.W.0315.070814T0315Z-070814T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1015 PM CDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 1045 PM CDT * AT 1011 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND 70 MPH WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF GLENWOOD CITY TO 9 MILES SOUTHEAST OF BALDWIN...AND MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... HERSEY... EMERALD... WOODVILLE... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHERN MINNESOTA. LAT...LON 4517 9221 4489 9245 4488 9221 4507 9217 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 8:05 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 13, 8:05 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 805 PM CDT MON AUG 13 2007 ISSUED 241 PM CDT MON AUG 13 2007 .DISCUSSION... STILL TRICKY FORECAST TO INITIATION THIS EVENING. BEST PRESSURE FALLS NOW OVER EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA BUT AN EXTENSION INTO SOUTHWEST MINNESOTA. VERY WARM MID LEVEL TEMPS +12-14 C ADVECTING INTO SOUTHERN MN. WE STILL LIKE THE IDEA OF THE BEST LI GRADIENT SETTING UP OVER WEST CENTRAL INTO EAST CENTRAL MN AND POTENTIAL FOR DEVELOPMENT ON THE NORTH EDGE OF THE WARM MID LEVEL TEMPS AND THEN CRASHING/DEVELOPING TO THE SOUTHEAST. CAN NOT RULE OUT THE WEAK SB CIN DEVELOPING OVER SOUTH CENTRAL MN AS POSSIBLE DEVELOPMENT AREA...BUT DEEPER LAYER MOISTURE CONV SEEN ON LAST COUPLE HOURS OF LAPS...CONCENTRATING OVER WEST CENTRAL MN. NOT MUCH IN THE WAY OF UPPER FORCING AS YET IN SOUTH CENTRAL MN. WE HAVE HIGHLIGHTED AREAS OF CENTRAL MINNESOTA FOR A TORNADO RISK. WE LOOK TO REMAIN IN A FAIRLY ACTIVE PATTERN THROUGH MUCH OF THE NEXT 7 DAYS...WITH PERIODIC PRECIPITATION CHANCES. COLD FRONT WILL PASS THROUGH THE AREA DURING THE MID TO LATE PART OF TOMORROW...BUT WILL REMAIN CLOSE ENOUGH TO THE SOUTHERN PART OF THE AREA TO GENERATE SOME THUNDERSTORMS TOMORROW NIGHT AND INTO WEDNESDAY...AS WARM ADVECTION RETURNS ON THE BACKSIDE OF A SURFACE HIGH IN THE WESTERN GREAT LAKES. THE SOUTHERN HALF OF THE AREA STANDS THE BEST CHANCE OF SEEING THESE STORMS. THE ONLY DEFINITIVELY DRY PERIOD LOOKS TO OCCUR ON THURSDAY NIGHT...WHEN THE AREA WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE IN THE NORTHERN PLAINS. FRIDAY NIGHT AND SATURDAY WILL FEATURE PROBABLY THE BEST CHANCE OF PRECIPITATION AFTER THE TONIGHT PERIOD. MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING A WARM FRONT AND A SERIES OF SHORTWAVES THROUGH THE AREA DURING THIS TIME PERIOD. WE CONTINUE WITH HIGH CHANCE POPS ACROSS A FAIRLY LARGE PART OF THE AREA FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. AFTER THIS TIME FRAME...CONFIDENCE IS LOW...SO HAVE CONCEDED WITH THE HPC GUIDANCE GRIDS...KEEPING SLIGHT CHANCE TO LOW CHANCE POPS ACROSS AT LEAST A PORTION OF THIS AREA DURING THE REST OF THE FORECAST PERIOD. TEMPERATURES SHOULD CONTINUE AT NEAR TO SLIGHTLY BELOW NORMAL LEVELS...WITH THURSDAY AND FRIDAY BEING THE COOLEST PERIOD OVER THE NEXT 7 DAYS. ...KAT... && .AVIATION...FOR 00Z TAF ISSUANCE/ THE MAIN CHALLENGE WITH THE TAFS TONIGHT...IS TRYING TO TIME THE DEVELOPMENT OF THE CONVECTION(THUNDERSTORMS). CAP STILL FAIRLY STRONG ACROSS SOUTH CENTRAL MN...BUT IS EXPECTED TO WEAKEN EARLY THIS EVENING. NEW CONVECTION HAS ALREADY DEVELOPED ALONG AND NORTH OF THE WARM FRONT AT THIS TIME. ONCE THE CAP BREAKS...EXPECT NUMEROUS TSRA TO DEVELOP OR INITIATE OVER MUCH OF THE TAFS SITES. TSRA ACTIVITY EXPECTED TO DIMINISH AFTER 10 PM. CU FIELD OVR SE MN INTO ERN IA...WILL CONTINUE TO ADVECT NORTHWEST OVER CNTRL MN. CDFNT FCST TO MOVE THROUGH MOST OF THE TAF SITES BY EARLY TUESDAY MRNG. SKIES CLEARING BEHIND THE CDFNT. WILDFIRES OVR IDAHO...WILL BRING THE SMOKE ALOFT OVR MN AND WI LATER TONIGHT AND TUESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Aug 13, 4:44 AM CDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON AUG 13 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 140945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE ACROSS THE DAKOTAS TODAY PUSHING A WARM FRONT ACROSS THE OUTLOOK AREA. WARM AND MOIST AIR MOVING IN ALOFT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THIS AFTERNOON. IF THESE STORMS CAN DEVELOP...LARGE HAIL WILL BE POSSIBLE. THE GREATER THREAT FOR SEVERE THUNDERSTORMS WILL COME THIS EVENING AS THE LOW AND ASSOCIATED COLD FRONT REACH CENTRAL MINNESOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. AS STORMS DEVELOP LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE STORMS ARE THEN EXPECTED TO EVOLVE INTO A SQUALL LINE THROUGH THE EVENING AND MOVE SOUTHWARD. AS THIS LINE DEVELOPS THE MAIN THREAT WILL BECOME DAMAGING WINDS. TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING. THIS MAY LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. STAY ALERT FOR FURTHER UPDATES AND POSSIBLE WATCHES AND WARNINGS THROUGH THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT ACROSS SOUTH CENTRAL MINNESOTA. AT THIS TIME...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND WILL LIKELY BE NEEDED THIS EVENING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. MDB
In the hours before
Local storm report, Aug 13, 10:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL SAUK RAPIDS 45.59N 94.17W
08/13/2007 E0.88 INCH BENTON MN AMATEUR RADIO
&&
MCSLocal storm report, Aug 13, 10:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL HAMMOND 44.97N 92.44W
08/13/2007 E0.75 INCH ST. CROIX WI TRAINED SPOTTER
MEASURED 47 MPH WINDS AT 940PM.
&&
MCSLocal storm report, Aug 13, 10:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1009 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 2 SW WHITE BEAR LAKE 45.05N 93.04W
08/13/2007 E2.50 INCH RAMSEY MN TRAINED SPOTTER
NEA HWY 96.
&&
MCSLocal storm report, Aug 13, 10:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1012 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG STAR PRAIRIE 45.20N 92.53W
08/13/2007 ST. CROIX WI LAW ENFORCEMENT
ROOF MISSING. TREES DOWN.
&&
MCSSpecial weather statement, Aug 13, 10:14 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1014 PM CDT MON AUG 13 2007 MNZ051-140345- SHERBURNE- 1014 PM CDT MON AUG 13 2007 ...SIGNIFICANT WEATHER ALERT FOR SHERBURNE COUNTIES UNTIL 1045 PM CDT... AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF PRINCETON TO BIG LAKE...AND MOVING EAST AT 50 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE ZIMMERMAN AND ELK RIVER. PEOPLE IN SHERBURNE COUNTY...INCLUDING THE CITIES OF ZIMMERMAN AND ELK RIVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Aug 13, 10:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG NEW RICHMOND 45.12N 92.54W
08/13/2007 ST. CROIX WI TRAINED SPOTTER
APPROXIMATED 6 INCH DIAMETER TREES DOWN. AIRPORT HANGER
ROOF PEELED OFF. REPORTED BY AIRPORT OPERATOR.
&&
MCSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:15 PM CDT | Severe Thunderstorm Warning | MPX | Polk, Saint Croix | 60 min |
| Aug 13, 10:00 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce | 60 min |
| Aug 13, 10:21 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 54 min |
| Aug 13, 11:10 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 31 min |
| Aug 13, 11:30 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 60 min |
| Aug 13, 11:37 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 53 min |
| Aug 14, 12:05 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin | 55 min |
| Aug 14, 12:29 AM CDT | Severe Thunderstorm Warning | MPX | Pierce | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.